Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Bruise like coloring has appeared on vulva. Applied oestrogen cream. Reason of this coloring?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
During the last 4 weeks bruise like colouring has appeared on both sides outside of the vulva and spreading to the inside of butt cheeks on my wife. She has been to the Doc who confirms it is not bruising and is now checking with other Doctors. My wife has a urethra caruncle and start applying oestrogen cream internally and externally.
Have you got any suggestions as to what the bruise like blotches are? There is no pain or itchiness
Posted Sun, 23 Dec 2012 in Skin Hair and Nails
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

My first inclination is to say that the only thing that seems to have changed, based on what you are saying, is that she started applying estrogen cream to the inside and outside of the vagina and vulvar area. This certainly could represent some kind of contact dermatitis related to this medication. So until this is sorted out, it seems as though she could consider stopping this medication.

As far as other causes of "dark lesions" affected the vulvar and buttock areas, this is actually a difficult answer without actually seeing her exam. They are stating that this is NOT bruising. Other possibilities that you could consider "googling" might include:

1. Acanthosis nigricans
2. Post-inflammatory hyperpigmentation (related to infection or drug reaction)
3. Hailey-Hailey disease

The list is actually quite long, but consider it will likely get figured out at some point soon. Please let me know if you have additional questions. I hope that I have helped some!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor